Alert archive / Tennessee / Freeze Warnings in 2022
Freeze Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Apr 8, 2022, 2:44 PM CDT for 4 counties in Tennessee. It took effect at Apr 9, 2022, 4:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2022, 2:44 PM CDT (19:44 UTC)
- In effect from
- Apr 9, 2022, 4:00 AM CDT
- Expired
- Apr 9, 2022, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
Counties Cumberland County, TN, Fentress County, TN, Grundy County, TN, Van Buren County, TN
The radar
The Nashville radar (KOHX), 124 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 8, 12:21 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 8, 12:21 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1221 PM CDT Fri Apr 8 2022 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Several reports received of wintry precipitation mixing in with rainfall across mid state region as these mid morning hours progress per cold temperatures aloft associated with upper level trough passage. May continue to see some short spurts of this wintry mix at some locations at times, but will not be main precipitation experienced with surface temperatures presently mainly low to mid 40s with a slight temperature warmup expected as remainder of today progresses. Latest NAMNest model solution initialized well with current regional radar mosaic imagery and has a reasonable logical progged weather pattern evolution solution through afternoon hours today. Main upper level troughing influences will continue to move west to east across area as today progresses. Most rainfall potential should be during remainder of morning into early afternoon hours, with rainfall potential decreasing from the west as mid to late afternoon hours progress. Per current regional temperature trends and consensus blended model solution guidance values, lowered high temperatures by on average a couple of degrees across mid state region today. Tweaked hourly temperature, dewpoint, sky condition, and wind speed/direction grids blending them with associated previously forecasted hourly late morning to early afternoon hourly gridded values. Will also once again update suite of forecast products shortly after noontime to at least remove morning numerical and wording references. Remainder of forecast continues to be on track. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A cold front is making its way across Middle Tennessee early this afternoon, with mainly light rain, sleet and snow contained within a narrow band of precipitation that has formed along the boundary. Ceilings will likely oscillate between MVFR/VFR for a few hours in the wake of this front with a gusty west wind. Showers will fully exit the mid state by evening, but light snow is also possible overnight at CSV as occluded-frontal moisture swings through the mid state. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........08
Hazardous weather outlook, Apr 8, 2:44 AM CDT, 12 hours before
Hazardous Weather Outlook National Weather Service Nashville TN 244 AM CDT Fri Apr 8 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-090745- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 244 AM CDT Fri Apr 8 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. For tonight, light snow accumulations (dusting to 0.5") will be possible along the Cumberland Plateau. In addition, patchy frost is possible in the extreme southwest portions of Middle TN. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A widespread frost is possible on Saturday night, especially for those along and east of I-65. Several locations along the Upper Cumberland may drop below freezing as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:44 PM CDT | Frost Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 11 hr |
Nearby
Freeze Warnings in Tennessee, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.